MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Model Number 10005877
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximate age of device- 0 days.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2019.It was reported that there was difficulty locking down the pump.A forceful attachment was made but the locking mechanism locked into place but did not engage around the mini apical cuff.The t tool was used to unlock the cuff lock.The mini apical cuff was removed from the apex and the standard cuff was placed.The pump locked into place without difficulty.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct cause for the reported difficulty in securing the pump to the mini apical cuff could not be conclusively determined through this evaluation.The patient remained ongoing on (b)(6).The mini apical cuff was discarded.The surgical procedures section of the hm3 mini apical cuff kit ifu explains how to prepare the mini apical cuff and the apical cuff holder for use.The directions for use section of this document explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.This section also stated that if a sealing agent is used on or near the mini apical cuff, ensure that it does not interfere with the slide lock mechanism.In addition, the heartmate 3 lvas ifu warns that a complete backup system must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8825711
Report Number2916596-2019-03533
Device Sequence Number11347120
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public(01)00813024013082(10)6859122(17)220226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number6859122
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight124